On the basis of the Rayleigh–Sommerfeld diffraction integral, a closed-form propagation expression for the Wigner distribution function of partially coherent nonparaxial beams in free space is derived for what is to our knowledge the first time. The propagation of spatially fully coherent nonparaxial beams is treated as a special case of our general result. Application of the result is illustrated with the nonparaxial propagation of partially coherent anisotropic Gaussian–Schell-model beams and TEM><sub>11</sub>-mode Hermite–Gaussian beams.
© 2004 Optical Society of America
Yucheng Zhang and Baida Lü, "Propagation of the Wigner distribution function for partially coherent nonparaxial beams," Opt. Lett. 29, 2710-2712 (2004)